MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368380
Medical Device Problem Codes Leak/Splash (1354); Incorrect, Inadequate or Imprecise Result or Readings (1535); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that prior to use with a bd vacutainer® trace element serum plus blood collection tubes the tubes were discovered to be damaged due to heat during transit.The following information was provided by the initial reporter: damaged but the sample collection tubes packaged in the ppd kit box are all broken.There are no scratch on the surface of the tubes but they are deformed.Looking at the picture, the team believes that the tubes are softened by heat and deformed by negative pressure.Actually, in (b)(6), especially in the area of the site, the maximum temperature reaches over 40 in summer and it may be 50 on some spots in direct sunshine.What is the temperature tolerance of the tubes? how can we prevent the deformation if the temperature would be within the tolerance? the affected tubes were the following bd tubes.Serum tube-6ml silicone coated/clot activator (plastic): bd368380.Edta-2ml k2 3.6mg (plastic): bd367841.Edta-6ml k2 10.8mg (plastic): bd367864.It is entirely possible that the shipment was extremely mis-handled by the courier, but we need to have as much information as possible so that we can understand the situation.
 
Event or Problem Description
It was reported that prior to use with a bd vacutainer® trace element serum plus blood collection tubes the tubes were discovered to be damaged due to heat during transit.The following information was provided by the initial reporter: damaged but the sample collection tubes packaged in the ppd kit box are all broken.There are no scratch on the surface of the tubes but they are deformed.Looking at the picture, the team believes that the tubes are softened by heat and deformed by negative pressure.Actually, in japan, especially in the area of the site, the maximum temperature reaches over 40 in summer and it may be 50 on some spots in direct sunshine.What is the temperature tolerance of the tubes ? how can we prevent the deformation if the temperature would be within the tolerance ? the affected tubes were the following bd tubes.Serum tube-6ml silicone coated/clot activator (plastic) - bd368380.Edta-2ml k2 3.6mg (plastic)- bd-367841.Edta-6ml k2 10.8mg (plastic) - bd-367864.It is entirely possible that the shipment was extremely mis-handled by the courier, but we need to have as much information as possible so that we can understand the situation.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for collapsed tubes with the incident lot was observed.However, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.Note that there are potentially varying degrees of tube collapse, based on the temperature and duration of time at elevated temperature.Mildly collapsed tubes will retain vacuum and only show minimal deformation.Mildly collapsed tubes will draw appropriately, but may not be able to be processed on laboratory instruments (e.G.May be slightly bowed and no longer fit in a rack).As long as the vacuum is retained and the tube fills appropriately, the tube will function properly.Fully collapsed tubes appear flattened, twisted, and visibly deformed.Fully collapsed tubes retain little or no vacuum and therefore cannot be drawn to an appreciable volume.These tubes are easily identified before use by the healthcare worker, so there is no potential impact to the patient.H3 other text : see h.10.

Brand Name
BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10627928
Report Number1917413-2020-00907
Device Sequence Number19624980
Product Code JKA
UDI-Device Identifier50382903683807
UDI-Public50382903683807
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K041071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number368380
Device Catalogue Number368380
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;